Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Feb 6, 2019, 2:24 AM MST for Eddy County, Lea County, New Mexico. It took effect at Feb 6, 2019, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2019, 2:24 AM MST (09:24 UTC)
- In effect from
- Feb 6, 2019, 11:00 AM MST
- Expired
- Feb 6, 2019, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2651 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
543 WWUS74 KMAF 060924 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 324 AM CST Wed Feb 6 2019 ...HIGH WIND WARNING THIS AFTERNOON AND TONIGHT FOR THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 5000 FEET... ...WIND ADVISORY THIS AFTERNOON FOR THE EDDY COUNTY NEW MEXICO PLAINS, NORTHERN LEA COUNTY NEW MEXICO, AND MARFA PLATEAU... .A strong upper level storm system will approach the region today and tonight. High winds are likely with this system in the mountains and advisory level winds are also possible in portions of the adjacent plains this afternoon. TXZ057-061030- /O.CAN.KMAF.HW.A.0006.190206T1400Z-190207T1400Z/ Van Horn and Highway 54 Corridor- Including the city of Van Horn 324 AM CST Wed Feb 6 2019 /224 AM MST Wed Feb 6 2019/ ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Midland/Odessa has cancelled the High Wind Watch. Winds today will not be as strong as previously thought. $$ NMZ027-TXZ258-062100- /O.UPG.KMAF.HW.A.0006.190206T1400Z-190207T1400Z/ /O.NEW.KMAF.HW.W.0009.190206T1800Z-190207T0900Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 224 AM MST Wed Feb 6 2019 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 2 AM MST THURSDAY... * TIMING...This afternoon and tonight. * WINDS...Southwest to west 35 to 45 mph with gusts to around 65 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ074-062100- /O.NEW.KMAF.HW.W.0009.190206T1800Z-190207T0900Z/ Davis/Apache Mountains Area- Including the cities of Alpine and Fort Davis 324 AM CST Wed Feb 6 2019 ...HIGH WIND WARNING IN EFFECT ABOVE 5000 FEET FROM NOON TODAY TO 3 AM CST THURSDAY... * TIMING...This afternoon and tonight. * WINDS...Southwest to west 35 TO 50 mph with gusts to 60 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ028-062100- /O.UPG.KMAF.HW.A.0006.190206T1400Z-190207T1400Z/ /O.NEW.KMAF.WI.Y.0005.190206T1800Z-190207T0000Z/ Eddy County Plains- Including the cities of Artesia, Carlsbad, and Carlsbad Caverns NP 224 AM MST Wed Feb 6 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * TIMING...This afternoon. * WINDS...Southwest 30 to 40 mph with gusts to 50 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ029-TXZ080-062100- /O.NEW.KMAF.WI.Y.0005.190206T1800Z-190207T0000Z/ Northern Lea County-Marfa Plateau- Including the cities of Tatum and Marfa 324 AM CST Wed Feb 6 2019 /224 AM MST Wed Feb 6 2019/ ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...This afternoon. * WINDS...Southwest 30 to 40 mph with gusts to 50 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
851 WWUS74 KMAF 062101 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 301 PM CST Wed Feb 6 2019 ...HIGH WIND WARNING TONIGHT INTO TOMORROW MORNING FOR THE GUADALUPE MOUNTAINS AND THROUGH LATE EVENING FOR THE DAVIS MOUNTAINS ABOVE 5000 FEET... ...WIND ADVISORY THROUGH LATE EVENING FOR THE EDDY COUNTY NEW MEXICO PLAINS, NORTHERN LEA COUNTY NEW MEXICO, VAN HORN AND HWY 54 CORRIDOR, AND MARFA PLATEAU... .A strong upper level storm system will approach the region today and tonight. High winds are likely with this system in the mountains and advisory level winds are also possible in portions of the adjacent plains this afternoon. TXZ074-070300- /O.EXT.KMAF.HW.W.0009.000000T0000Z-190207T0300Z/ Davis/Apache Mountains Area- Including the cities of Alpine and Fort Davis 301 PM CST Wed Feb 6 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...This afternoon and early evening. * WINDS...Southwest to west 35 TO 50 mph with gusts to 60 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ027-TXZ258-071200- /O.EXT.KMAF.HW.W.0009.000000T0000Z-190207T1500Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 201 PM MST Wed Feb 6 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM MST THURSDAY... * TIMING...This afternoon through tomorrow morning. * WINDS...Southwest to west 40 to 50 mph with gusts to around 65 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ057-070300- /O.EXB.KMAF.WI.Y.0005.000000T0000Z-190207T0300Z/ Van Horn and Highway 54 Corridor- Including the city of Van Horn 301 PM CST Wed Feb 6 2019 /201 PM MST Wed Feb 6 2019/ ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... The National Weather Service in Midland/Odessa has issued a Wind Advisory, which is in effect until 9 PM CST /8 PM MST/ this evening. * TIMING...This afternoon and early evening. * WINDS...Southwest 25 to 35 mph with gusts to 50 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ028-029-TXZ080-070300- /O.EXT.KMAF.WI.Y.0005.000000T0000Z-190207T0300Z/ Eddy County Plains-Northern Lea County-Marfa Plateau- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, and Marfa 301 PM CST Wed Feb 6 2019 /201 PM MST Wed Feb 6 2019/ ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... * TIMING...This afternoon and early evening. * WINDS...Southwest 25 to 35 mph with gusts to 50 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Feb 5, 9:35 PM MST, 4 hours 49 minutes earlier.
Area forecast discussion, Feb 5, 9:35 PM MST, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1035 PM CST Tue Feb 5 2019
.DISCUSSION...
See 06Z aviation discussion below.
&&
.AVIATION...
VFR conditions will continue the next 24 hours with light showers
remaining southeast of all TAF sites. Winds will increase and
become gusty around 18Z with west winds to 30kts or more at times.
Winds will diminish tomorrow after sunset.
Hennig
&&
.PREV DISCUSSION... /issued 628 PM CST Tue Feb 5 2019/
UPDATE...
Issued update for the expiration of the Wind Advisory and High
Wind Warning.
DISCUSSION...
Winds across the area have weakened. Winds are no longer at
advisory criteria for the Eddy County plains and Van Horn and
Highway 54 Corridor area and are no longer at warning criteria for
the Guadalupe Mountains. Winds are expected to continue to weaken
so the Wind Advisory and High Wind Warning are being allowed to
expire.
PREV DISCUSSION... /issued 210 PM CST Tue Feb 5 2019/
DISCUSSION...
Next upper low over OR/CA today will move east reaching the Rockies
Wednesday night and the plains early Thursday. The next in the
series of upper lows will drift down the West Coast Friday. This
low weakens as it comes ashore but it is followed by another one
working down from Canada.
Have had significant cloud cover over the area today but temps have
warmed nicely. This unseasonably warm wx will continue Wednesday
before a Pacific front blows through late in the day. Thursday will
be cooler... then a polar front backdoors into the area Thursday
night. This front will bring a much colder airmass to the region...
may see morning lows Friday of 18 to 24 degrees across the
northern CWA... lowered temps slightly.
Could be a few showers tonight both around the Guadalupes as well
as east of an ODO to FST line. Another shot of showers Wednesday
night but these look to just brush eastern counties. Will also have
a slight chance of showers again on Sunday night. Not expecting any
significant rainfall amounts.
Currently have a High Wind Warning/Wind Advisory in effect today...
cloud covered has slowed mixing but wind speeds have begun to
increase across Eddy county... and GDP remains border line high
wind so will leave that in effect. A High Wind Watch remains in
effect for Guadalupe Mountains and surrounding plains Wednesday and
Wednesday night in what should be the main wind event.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 54 74 40 55 / 20 0 10 0
Carlsbad 49 70 34 54 / 10 0 0 0
Dryden 57 82 48 68 / 10 0 10 0
Fort Stockton 54 77 42 58 / 10 0 10 0
Guadalupe Pass 43 62 28 46 / 20 10 0 0
Hobbs 46 67 32 52 / 10 0 0 0
Marfa 43 69 29 55 / 10 10 0 0
Midland Intl Airport 52 75 40 56 / 10 0 10 0
Odessa 52 75 39 56 / 10 0 0 0
Wink 49 76 35 58 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from 7 AM MST Wednesday through Thursday morning
for Eddy County Plains-Guadalupe Mountains of Eddy County.
TX...High Wind Watch from 8 AM CST /7 AM MST/ Wednesday through
Thursday morning for Guadalupe Mountains-Van Horn and
Highway 54 Corridor.
&&
99/99/10Hazardous weather outlook, Feb 6, 1:06 AM MST, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 206 AM CST Wed Feb 6 2019 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-070815- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 206 AM CST Wed Feb 6 2019 /106 AM MST Wed Feb 6 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight A High Wind Warning is in effect this afternoon and most of tonight for the Guadalupe Mountains, and the Davis and Apache Mountains above 5000 feet. A Wind Advisory is in effect this afternoon for the Eddy County Plains, northern Lea County, and the Marfa Plateau. Thunderstorms will be possible tonight, mainly over the upper Colorado River Valley and eastern Permian Basin. Any storms that do develop will be accompanied by occasional lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 2:24 AM MST | High Wind Warning | MAF | Eddy | 32 hr |
Nearby
Wind Advisories in New Mexico, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.